MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-16
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Arrest (1762); Extravasation (1842); Perforation (2001); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information the 3.5x16mm graftmaster stent referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that during an intervention to the left anterior descending coronary artery, a perforation occurred from a non-abbott device.A 4x16mm graftmaster stent was implanted, followed by post-dilatation with a non-abbott balloon, with continued extravasation as the graftmaster stent did not seal the perforation.While waiting for an additional covered stent, a non-abbott des was then rapidly advanced to the distal lad, overlapping with the distal edge of the 3x28mm non-abbott des and deployed.A 2nd non-abbott wire was advanced into the lad to recanalize the diagonal 2 artery, and a perforation occurred.A 3.5x16mm graftmaster covered stent was placed at the site of the perforation and deployed at nominal pressure.At this time the patient was noted to be in pulseless electrical activity (pea) arrest and a small to moderate pericardial effusion was noted.Cardiopulmonary resuscitation (cpr) was immediately started along with medications administered but the patient went into ventricle tachycardia and defibrillation was performed.The bleeding continued and the patient expired on (b)(6) 2022.Per the physician, the use of the graftmaster devices did not cause additional complications or adverse events.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of death, as listed in the graftmaster rx coronary stent graft system, instructions for use, is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported failure to seal.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the physician reported that the use of the graftmaster devices did not cause the unrelated death.The subsequent treatment appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15374068
Report Number2024168-2022-09470
Device Sequence Number17488603
Product Code MAF
UDI-Device Identifier08717648176449
UDI-Public08717648176449
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1012582-16
Device Catalogue Number1012582-16
Device Lot Number1052541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PK F'APYRUS 4.5 X 16 MM COWRED . STENT; PK PAPYRUS 3.0 X 20 MM CO\ELRED STENT; PK PAPYRUS 3.0 X 20 MM CO\ERED STENT; PK PAPYRUS 4.0 X 20 MM COVERED STENT,; PK PAPYRUS 4.5 X 20 MM COVARED STENT; SYNERGY :XO 3.0 X 20 MM DRUG-ELUTING STENT; SYNERGY MEGA1RON; SYNERGY MEGA1RON 3.5 X 32; SYNERGY XD 3.0 X 28 MM DRUG-ELUTING STENT; XO STENTS OF A PK PAPYRUS 4.0 X 15 MM CO\ERED STEN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale